Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Had cataract surgery. Visual field are significantly larger. Concerned?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 101 Questions
69 yr old male 3 days post-op cataract surgery on right eye. Objects in visual field are significantly larger as per a magnifying glass and wavy in nature. Am taking XXXXXXX for BPH but had informed opthamalogist about this because of possible side effects. Have follow-up on Wed. but am very concerned regarding this condition. Thank you.
Posted Sat, 20 Jul 2013 in Vision and Eye Disorders
Answered by Dr. Mihir Shah 8 hours later

Thanks for the query.

Minor changes in visual perception with regards to brightness, magnification and colour saturation are common after cataract surgery. This is due to the intraocular lens which is placed inside your eye. Also it will take about a week for your vision to stabilize. As of now you should follow strictly the instructions given by your doctor. By the next followup visit all your concerns will be cleared by your doctor.
I will be available to answer any further queries, if you have any.

Best regards,
Dr.Mihir Shah
Above answer was peer-reviewed by
Follow-up: Had cataract surgery. Visual field are significantly larger. Concerned? 30 hours later
5 days post-op and no change. could lens be too powerful , and if so what are the options? follow-up with opthamologist tomorrow,what should I ask? thank you
Answered by Dr. Mihir Shah 14 minutes later

Thanks for replying back. I think you should give it some time. Ask the doctor about the magnifying effect. There is no need to do anything drastic.

Dr.Mihir Shah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor